Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Alisa Lucente

Question about antibiotics and cysts help please :(

Recommended Posts

Ive been using differin for a few weeks now and i was informed by my doctor that i need to use minocycline to prevent infections on my skin and cysts. I will be starting minocycline in a few days. however i have 2 3 existing cysts one on its way, i was wondering if i started the antibiotic would it help get rid of the cysts without a cortisone shot?

Thanks :D

Share this post


Link to post
Share on other sites

Ive been using differin for a few weeks now and i was informed by my doctor that i need to use minocycline to prevent infections on my skin and cysts. I will be starting minocycline in a few days. however i have 2 3 existing cysts one on its way, i was wondering if i started the antibiotic would it help get rid of the cysts without a cortisone shot?

Thanks :D

Think it might be a bit too soon for it to have a major effect, but it may help them from getting worse (and sooner also may help with prevent or cut back others that would come otherwise). I tend to find stuff like that helps preventative, but not really in helping them go down once they've arrived if that makes sense. Everyones experience is a bit different though, so good luck with it whatever.

Share this post


Link to post
Share on other sites

Ive been using differin for a few weeks now and i was informed by my doctor that i need to use minocycline to prevent infections on my skin and cysts. I will be starting minocycline in a few days. however i have 2 3 existing cysts one on its way, i was wondering if i started the antibiotic would it help get rid of the cysts without a cortisone shot?

Thanks :D

I had a massive cyst on my face the first time I started on antibiotics.

I started on Minocycline, and it took a couple weeks for the cyst to flatten completely.

(and when I say massive, it had a diameter of about 2 inches. I could feel it under the skin covering the majority of my forehead) I would guess a smaller cyst would flatten sooner.

It can take up to 6 weeks to see full results though.

I took a 6 month break from antibiotics this past year, and then took them for 6 weeks before starting accutane. This round of antibiotics, a cyst on my chin cleared 4 days after starting.

The minocycline should also prevent the 'new' cyst from getting too large.

good luck!

~Becca

Share this post


Link to post
Share on other sites

i have been on a high dose tetracykline now for 3weeks, i had a cyst under my skin thats been there a few months, its gone down alot in size but is still there... but i feel it will go away soon. (knock on wood) i also had one starting to develope when i started to eat the tetra, and i took maybe 2 weeks for it to grow huuuge so i went to the doctor to remove it, its still not completely healed but i feel the whole process goes faster then it would if i wasent on the antibiotics. the first month you should expect some initial breakout unfortunatly but after then it will clear up good. i started taking vitamin b5 at the same time and my chin now is 85% clear, which is my major problem area.

i think you will be fine and the antibiotics will probably deal with your cysts in time.

good luck!

Share this post


Link to post
Share on other sites

The cyst that's on my face now was from Keflex...

I never got cysts from mino... but it didn't do anything either... just had the cysts I would have had sans antibiotics.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×